Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 22, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 19, 2000, 6:12 PM CDT for Dallas County, Ellis County, Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2000, 6:12 PM CDT (23:12 UTC)
- Expired
- May 19, 2000, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dallas County, TX, Ellis County, TX, Kaufman County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 192316
FFWFWD
TXC113-139-257-200215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT FRI MAY 19 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS
ELLIS COUNTY IN NORTH CENTRAL TEXAS
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 915 PM CDT
* AT 612 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM WAXAHACHIE TO TERRRL AND INCLUDING SOUTHEAST DALLAS COUNTY.
MOVING NORTHEAST AT 20 MPH. SOME OF THE STREETS IN TERRELL WERE
REPORTED FLOODED FROM THE HEAVY RAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3256 9702 3254 9708 3230 9708 3211 9693
3240 9649 3240 9612 3285 9610 3281 9654
3297 9654 3299 9701 3281 9701What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:40 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 19, 3:40 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT FRI MAY 19 2000
RUNNING LATE DUE TO WEATHER. WILL RESISSUE FLASH FLOOD WATCH FOR
THE SOUTHEAST 1/3 OF AREA. UPGLIDE OF VERY MOIST AIR ACROSS THE
FRONT WILL KEEP THE ACTION GOING THROUGH TONIGHT...AS THE UPPER
LEVEL DISTURBANCE MOVES ACROSS. PRECIP WILL TAPER OFF DURING THE
MORNING SATURDAY.
MODELS DIFFER ON RETURN FLOW FOR SUNDAY...BUT RESIDUAL MOISTURE
SHOULD BE SUFFICIENT FOR A FEW THUNDERSTORMS WITH NORTHWEST FLOW
DISTURBANCE. IF LOW LEVEL RESPONSE SETS UP BETTER THAN IS PROGGED...
A FAIRLY INTERESTING EVENT COULD OCCUR. THE EXTENDED PERIOD IS FULL
OF UNCERTAINTIES...BUT A SYSTEM ON WEDNESDAY IS ALL THAT WE ARE
THINKING ABOUT AS FAR AS LOW THUNDERSTORM CHANCES GO AT THIS POINT.
.FTW...FLASH FLOOD WATCH TONIGHT ALONG AND SOUTHEAST OF A
GOLDTHWAITE...HILLSBORO...EMORY LINE.
DFW 59/78/65/84 9412 ACT 62/80/66/87 9522
26In the hours before
Special weather statement, May 19, 4:00 PM CDT, 2 hours 12 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI MAY 19 2000 A NEARLY STATIONARY FRONT EXTENDED ALONG A TEXARKANA...TO GEORGETOWN...TO DEL RIO LINE LATE THIS AFTERNOON. AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THIS FRONT TONIGHT...MOIST AND UNSTABLE AIR FROM THE GULF OF MEXICO WILL BE LIFTED ACROSS THIS BOUNDARY AND STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP. ...FLASH FLOOD... STRONG UPPER LEVEL FORCING WILL CONTINUE TO LIFT THIS AIR NORTH OF THE FRONT...RESULTING IN WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS. THE SOUTHERN AREAS OF NORTH CENTRAL TEXAS...SOUTH OF A GOLDTHWAITE... TO HILLSBORO...TO EMORY LINE...RECEIVED CONSIDERABLE RAINFALL IN THE PAST 18 HOURS AND ARE STILL IN THE IMMEDIATE FLASH FLOOD THREAT. THEREFORE...A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH TONIGHT FOR THESE AREAS. ...HAIL AND DAMAGING WINDS... IN ADDITION TO THE FLASH FLOOD THREAT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT WITHIN THE SAME AREA THAT FLASH FLOOD WATCH COVERS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO TAP INTO A DEEPER LAYER OF MOIST AND UNSTABLE AIR AND SUITABLE WIND SHEAR. THESE STORMS COULD REACH THE SEVERE WEATHER THRESHOLD... RESULTING IN LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 64
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 27 min |
| May 18, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 46 min |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 18, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| May 18, 9:41 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Lamar | 3 hr |
| May 18, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 56 min |
| May 19, 2:20 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 55 min |
| May 19, 4:36 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| May 19, 10:25 AM CDT | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
| May 19, 1:25 PM CDT | Flash Flood Warning | FWD | Leon | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.